Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 8, NWS Omaha, NE

May 10, 200830 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at May 10, 2008, 4:07 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at May 10, 2008, 5:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 10, 2008, 4:07 AM CDT (09:07 UTC)
In effect from
May 10, 2008, 5:00 PM CDT
Expired
May 11, 2008, 7:00 AM CDT
In force
14 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 100907
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 AM CDT SAT MAY 10 2008

...STRONG WINDS LATE THIS AFTERNOON AND OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE PLAINS
TODAY AND TONIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED ON THE
BACKSIDE OF THE SYSTEM.

NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089-
101715-
/O.NEW.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
JEFFERSON-GAGE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
407 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
CDT SUNDAY. 

WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND
INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS 
SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO 
USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE 
BLOWN AWAY BY THE WIND.

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-101715-
/O.NEW.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
407 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 20
TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD CONTINUE
OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO 
USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

MILLER
5 follow-up statements
000 
WWUS73 KOAX 101457
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
957 AM CDT SAT MAY 10 2008

...STRONG WINDS LATE THIS AFTERNOON AND OVERNIGHT...

.A STRONG UPPER LEVEL DISTURBANCE TRACKING ACROSS THE PLAINS WILL
CAUSE SURFACE LOW PRESSURE TO DEEPEN OVER NORTHWEST MISSOURI BY
THIS EVENING. THIS IN TURN WILL BRING INCREASING NORTHWEST WINDS
TO THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT.

NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089-
102300-
/O.CON.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
JEFFERSON-GAGE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
957 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 4
AM CDT SUNDAY.

WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND
INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS
SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-102300-
/O.CON.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
957 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING UNTIL 7
AM CDT SUNDAY.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO
20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD
CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

CHERMOK
000 
WWUS73 KOAX 102023
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 PM CDT SAT MAY 10 2008

...VERY STRONG WINDS EXPECTED THROUGH TONIGHT...

.A STRONG UPPER LEVEL DISTURBANCE TRACKING ACROSS THE PLAINS WILL
CAUSE SURFACE LOW PRESSURE TO DEEPEN OVER NORTHWEST MISSOURI THIS
EVENING. THIS IN TURN WILL BRING INCREASING NORTHWEST WINDS TO THE
REGION THIS EVENING.

NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089-
110430-
/O.CON.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
JEFFERSON-GAGE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
323 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH WILL OVERSPREAD THE AREA THROUGH
EARLY EVENING. STRONG WINDS CAN THEN BE EXPECTED INTO THE EARLY
MORNING HOURS SUNDAY...AND GUSTS MAY REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-110430-
/O.CON.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
323 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY. 

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO
20 TO 35 MPH. THE STRONG WINDS WILL CONTINUE OVERNIGHT. GUSTS MAY
REACH AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

CHERMOK
000 
WWUS73 KOAX 110335 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1035 PM CDT SAT MAY 10 2008


NEZ011-012-016-017-030-031-110445-
/O.CAN.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION...NORFOLK
1035 PM CDT SAT MAY 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 



$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-111145-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
1035 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH OCCASIONAL 
GUSTS REACHING 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$

NEZ018-032-033-042>044-050-051-065-066-078-088-089-110900-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/
WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
1035 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY MORNING...WITH
OCCASIONAL GUSTS REACHING 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$
000 
WWUS73 KOAX 110803
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
303 AM CDT SUN MAY 11 2008

NEZ018-032-033-042>044-050-051-065-066-078-088-089-110915-
/O.CAN.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/
WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
303 AM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-111200-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
303 AM CDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH OCCASIONAL
GUSTS REACHING 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE
EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE
BLOWN AWAY BY THE WIND.

$$
000 
WWUS73 KOAX 111202
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
702 AM CDT SUN MAY 11 2008


IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
090>093-111315-
/O.EXP.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
702 AM CDT SUN MAY 11 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 10, 3:33 AM CDT, 34 minutes earlier.

Area forecast discussion, May 10, 3:33 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 AM CDT SAT MAY 10 2008

.DISCUSSION...
MAIN CONCERNS WILL BE DEALING WITH THE EFFECTS FROM A STRONG UPPER
LEVEL DISTURBANCE MOVING THROUGH THE PLAINS. UPPER AIR CHARTS FROM
LAST EVENING DID NOT REVEAL A LOT. MOISTURE AT 850 MB WAS NOT VERY
IMPRESSIVE TO OUR SOUTH...AND WEDGE OF DRY AIR WAS TRYING TO PUSH
NORTHEAST FROM THE DESERT SW. DECENT THERMAL TROUGH AT 500 MB WAS
OVER THE ROCKIES...BUT HEIGHT FALLS WERE WEAK AND FLOW PATTERN IN
GENERAL WAS RATHER FLAT. AT JETSTREAM LEVEL...THERE WAS A JET
SEGMENT OVER NEW MEXICO AND ANOTHER OVER OREGON. SURFACE ANALYSIS
AT 08Z SHOWED LOW PRESSURE CENTERED ALONG THE COLORADO/KANSAS
BORDER AND ANOTHER WEAKER LOW IN WESTERN SOUTH DAKOTA...WITH A
TROUGH BETWEEN THE TWO LOWS. SYSTEM WILL MOVE EAST ACROSS THE AREA
TODAY WITH WIDESPREAD PCPN. WILL GENERALLY HAVE 12 HOUR POPS TODAY
OF 80 PERCENT OR MORE. ALTHOUGH THE GFS AND NAM ARE NOT IN VERY
GOOD AGREEMENT WITH THE LOCATION OF HEAVIEST QPF TODAY (00Z GFS
SHOWS HEAVIEST CENTRAL AND NORTH...00Z NAM HAS IT CENTRAL AND
SOUTH)...BELIEVE EVERYONE WILL SEE AT LEAST 0.25 AND SOME SPOTS
WILL HAVE OVER 1.00 TODAY. LEANED MORE TOWARD THE GFS FOR
LOCATION. KEPT SOME MENTION OF THUNDER... MOSTLY SOUTH...BUT
INSTABILITY IS NOT VERY GOOD. STAYED CLOSE TO MOS GUIDANCE FOR
HIGHS TODAY...IN THE 50S NORTHWEST AND ABOUT 60 TO 65 SOUTHEAST.

LOW PRESSURE SYSTEM REALLY CRANKS UP BY LATE AFTERNOON...SO WENT
AHEAD AND ISSUED A WIND ADVISORY. STARTED THIS FIRST IN THE WEST
AROUND 22Z AND THEN IN THE EAST AROUND 01Z. GFS SHOWED WINDS IN
THE BOUNDARY LAYER OF 30 TO 45 KTS. LOW LEVEL WINDS FROM THE NAM
SEEMED OVERDONE.

PCPN SHOULD END IN THE WEST BY MIDNIGHT...BUT LINGER EAST. THE
COLUMN ALMOST GETS CLOSE ENOUGH FOR SNOW IN THE WEST...BUT BY
THAT TIME PCPN SHOULD HAVE ENDED. DROPPED POPS TO 20-30 PERCENT
LATE TONIGHT IN THE EAST AND LEFT SUNDAY DRY. WINDS WILL PROBABLY
REMAIN ON THE STRONG SIDE FOR A WHILE SUNDAY MORNING...BUT THE
SURFACE PRESSURE GRADIENT WEAKENS DRAMATICALLY DURING THE DAY.
TEMPERATURES EARLY SUNDAY MORNING SHOULD START OUT IN THE 30S TO
AROUND 40...AND REACH MAINLY THE UPPER 50S OR LOWER 60S SUNDAY
AFTERNOON.

ALSO LEFT THE PERIOD FROM SUNDAY NIGHT THROUGH MONDAY DRY...BUT
NEXT SYSTEM STARTS TO APPROACH BY LATE MONDAY NIGHT. BY 12Z ON
TUESDAY...FLOW PATTERN STARTS TO BECOME SPLIT...WITH ONE PIECE
OF ENERGY DROPPING DOWN INTO THE FOUR CORNERS REGION AND ANOTHER
ACROSS THE NORTHERN PLAINS. NORTHERN STREAM SYSTEM WILL BE STRONG
ENOUGH TO BRING A FRONT THROUGH THE AREA...WHICH WILL BE ONE OF
THE MAIN FORCING MECHANISMS FOR PCPN. KEPT POPS 20 TO 40 PERCENT.

DID MAKE A FEW MINOR CHANGES FROM WEDNESDAY INTO FRIDAY...BASED
ON LATEST AVAILABLE GUIDANCE. THE 12Z ECMWF AND 00Z GFS WERE IN
PRETTY GOOD AGREEMENT WITH THE LARGE SCALE PATTERN DURING THAT
PERIOD. THE FLOW WILL BE VERY MERIDIONAL...WITH A STRONG RIDGE
OVER THE FAR WESTERN U.S. AND A TROUGH FROM THE GREAT LAKES TWD
THE GULF COAST. PATTERN SEEMS REASONABLE BASED ON TELECONNECTION
WITH POSITIVE HEIGHT ANOMALY CENTERED NEAR 40 N / 120 W AND THE
00Z GFS REMOP (RELATIVE MEASURE OF PREDICTABILITY). PATTERN ALSO
LOOKS RELATIVELY COOL.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK FOR FORECAST VALID THROUGH 11/06Z.

CONDITIONS DETERIORATING THROUGH THE PERIOD AS WESTERN UPPER TROUGH
MOVES ACROSS THE AREA. MVFR CONDITIONS MOST OF THE MORNING IN R/BR.
MVFR TO IFR EXPECTED AFT 18Z WITH PERIODS OF R+ AND INCREASING NW
WINDS BEHIND FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...FOBERT
Hazardous weather outlook, May 9, 5:06 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
506 PM CDT FRI MAY 9 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
506 PM CDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT AND
INTO SATURDAY OVER THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOWEVER...LOCALLY HEAVY RAIN WILL POSSIBLE SATURDAY NIGHT...MAINLY
ACROSS NORTHEAST NEBRASKA.

OTHERWISE...THUNDERSTORM CHANCES WILL COME AGAIN MONDAY NIGHT AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

DEE

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.